Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 18, 2013, 9:44 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 9:44 PM EDT (01:44 UTC)
- Expired
- Mar 18, 2013, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 7:29 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:35 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 18, 9:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 PM EDT MON MAR 18 2013 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM FOR A PORTION OF INTERIOR SOUTHEAST GEORGIA... .UPDATE... A SQUALL LINE IS ENTERING THE FORECAST AREA FROM THE NORTHWEST. THE NORTHERN-MOST SIX COUNTIES HAVE BEEN INCLUDED IN A SEVERE STORM WATCH ISSUED BY SPC. HAVE UPDATED TEXT PRODUCTS AND GRAPHICAST WITH THIS INFO. THESE STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAPID REFRESH SHOWS THE LINE MOVING INTO OUR NW ZONES AROUND 02Z TO 03Z THEN WEAKENING AS IT TRACKS TOWARD THE GA/FL BORDER AFTER MIDNIGHT. && .AVIATION... A LINE OF SHOWERS AND HEAVY THUNDERSTORMS AHEAD OF A COLD FRONT WILL APPROACH SSI TOWARDS 05Z. EXPECT SUB-VFR CONDITIONS BETWEEN 05Z-09Z AT SSI. MVFR CIGS AND VISIBILITIES WILL DEVELOP AT GNV AFTER 04Z...WITH IFR CONDITIONS POSSIBLE BETWEEN 08Z-12Z. MVFR CIGS AND POSSIBLY VISIBILITIES ARE EXPECTED AT THE DUVAL COUNTY TERMINALS BETWEEN 06Z-12Z. ACTIVITY WILL APPROACH THE NORTHEAST FL TERMINALS AFTER 10Z. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE AFTERNOON HOURS AT THE NORTHEAST FL TERMINALS. VFR CONDITIONS ARE EXPECTED AT SSI AFTER 18Z. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS ARE EXPECTED FROM JUST OFF THE SURFACE UP THROUGH 5000 FEET AT THE REGIONAL TERMINALS THROUGH 09Z...WITH WINDS JUST OFF THE SURFACE BECOMING MOSTLY WESTERLY AFTER 09Z. && .MARINE... NO HEADLINES. LATEST OBS SHOW SE TO S WINDS 10 KT OR LESS NEAR SHORE AND 10-15 KT OFFSHORE. SEAS ARE RUNNING 2-3 FT. WINDS WILL SHIFT TO SW AFTER MIDNIGHT AS A COLD FRONT APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 78 47 66 / 60 50 10 10 SSI 62 75 55 63 / 50 50 10 20 JAX 61 79 52 67 / 40 50 20 30 SGJ 63 75 58 67 / 20 50 30 40 GNV 60 80 54 69 / 40 50 30 30 OCF 61 81 56 72 / 30 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/NELSON/MCALLISTER
Hazardous weather outlook, Mar 18, 7:40 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT MON MAR 18 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-192345- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 740 PM EDT MON MAR 18 2013 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM ACROSS THE NORTHERN PORTION OF INTERIOR SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SQUALL LINE OF THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA DURING THE OVERNIGHT HOURS. A FEW SEVERE THUNDERSTORMS WITHIN THIS LINE WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACED PORTIONS OF SOUTHEAST GEORGIA WITHIN A SEVERE THUNDERSTORM WATCH UNTIL 2 AM. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PREDAWN HOURS ACROSS THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. STORM MOTION TONIGHT WILL GENERALLY BE TOWARDS THE EAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS NORTHEAST FLORIDA...AS A COLD FRONT SLOWLY MOVES THROUGH OUR REGION. SEVERE WEATHER IS NOT ANTICIPATED. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS WEEKEND AS A FRONT STALLS OVER OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON/MKT
In the hours before
Special weather statement, Mar 18, 9:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT MON MAR 18 2013
GAZ132-133-135-190215-
APPLING-COFFEE-JEFF DAVIS-
915 PM EDT MON MAR 18 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...
AT 914 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED ALONG A LINE EXTENDING FROM 35 MILES NORTH OF PLANT HATCH TO
14 MILES NORTHWEST OF HAZLEHURST TO 35 MILES NORTHWEST OF AMBROSE...
MOVING EAST AT 35 MPH. WILL ALSO AFFECT AREAS AROUND HAZLEHURST...
PLANT HATCH...GRAHAM...SNIPESVILLE...PRIDGEN...PINE GROVE...
AMBROSE...DENTON...BROXTON AND BAXLEY THROUGH 1015 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE
REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR SOUTHEAST GEORGIA.
LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
3189 8212 3190 8210 3185 8209 3154 8307
3161 8306 3167 8300 3179 8300 3179 8287
3193 8268 3192 8264 3197 8254 3195 8250
3198 8247
TIME...MOT...LOC 0114Z 289DEG 31KT 3241 8213 3200 8272
3180 8350
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:27 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 19, 7:02 AM EDT | Special Marine Warning | JAX | 58 min | |
| Mar 18, 9:15 PM EDT | Special Weather Statement | JAX | Jeff Davis | 60 min |
| Mar 18, 10:13 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee, Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.